Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 78, NWS Jackson, KY

June 22, 2000Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 22, 2000, 12:24 AM EDT for Letcher County, Pike County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 12:24 AM EDT (04:24 UTC)
Expired
Jun 22, 2000, 1:00 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Letcher County, KY, Pike County, KY

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:41 AM EDTThunderstorm WindNeon, KYTrees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS53 KJKL 220426
SVRJKL
TTAA00 KJKL 220424

KYC133-195-220500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1224 AM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LETCHER COUNTY IN KENTUCKY
  EXTREME SOUTHWESTERN PIKE COUNTY IN KENTUCKY

* UNTIL 100 AM EDT

* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAYKING...OR ABOUT 3 MILES NORTHEAST OF
  WHITESBURG...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER FISHPOND LAKE AT 1230 AM EDT
  OVER JENKINS...PAYNE GAP AT 1235 AM EDT
  OVER BURDINE AT 1240 AM EDT
  OVER ADAMSON...SHELBY GAP AT 1245 AM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OVER 60 MPH 
WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF 
TREES ABOUT THE SIZE OF YOU WRIST.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LAT...LON 3723 8282 3705 8275 3711 8245 3728 8252

SCHAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:15 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 21, 10:15 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT WED JUN 21 2000

LINE OF STORMS SAGGING SOUTH WITH SOME BACKBUILDING OCCURRING.
NORTHERN THIRD OF COUNTIES LOOK TO BE ABOUT OUT OF THE WOODS FOR
TONIGHT...SO TAKING OUT RAIN FROM FORECAST...PUTTING IN FOG WORDING
AS THERE MIGHT BE SOME BREAKS IN CLOUDS TONIGHT.  LOWERING TEMPS A
BIT IN FAR NORTHERN GROUP ALSO.  KEEPING STORMS IN FOR SOUTHERN TWO
THIRDS.

.JKL...NONE.

HEINLEIN

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.